MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX55CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX55CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35552-HPHNM
Medical Device Problem Code Difficult to Flush (1251)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "picc line inserted (b)(6) 2025.Home tpn patient.Flagged by home tpn nurse that the line had turned grey in color.Line rewired and removed 13/2 in radiology due to not working properly, not due to color change".Additional information received states "the tbn nurse had commented it became progressively stiffer to flush".There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer provided one image for analysis.The image shows the picc in use on a patient while being secured to the skin with a clamp and securement device.The complaint of catheter blockage could not be confirmed by the photo.The customer also returned one picc for analysis.Definite signs of the use in the form of biological material and pink discoloration were observed on the lumens and catheter body.A cut in the catheter body was observed towards the distal end.No other defects or anomalies were observed.The length of the catheter body until the cut measured 6 1/8".The cut portion of the catheter body measured 15 7/8".In total, the catheter body measured 22", which is within the specification limits of 21 1/2" - 22" per the catheter product drawing.The outer diameter of the catheter body measured 0.0695", which is within the specification limits of 0.0690" - 0.0695" per the catheter extrusion product drawing.The outer diameter of both the pink and white extension lines measured 0.0960" , which is within the specification limits of 0.093" - 0.097" per the extension line extrusion product drawing.The catheter was functionally tested per the ifu.The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory syringe was used to flush the extension lines.No blockages or resistance were met as the lines flushed as intended.The pink staining got lighter as the catheter was flushed; however, it did not clear out fully.The separated portion of the catheter body was functionally tested using a long pin gauge.The gauge was fully inserted through both lumens without encountering any blockage.No dried biological material or any factor that could cause resistance was observed as the pin gauge passed cleanly through both lumens.R & d was contacted as a part of this investigation.It was stated that the pink staining is likely related to the procedure being performed by the customer.Since the pink shows up throughout all of the individual components made of different materials, it was something applied to the components.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit states, "flush lumen(s) to completely clear blood from catheter." the customer report of a blocked catheter was not confirmed by investigation of the returned sample.The returned catheter passed all relevant dimensional and functional requirements.Visual inspection of the catheter did not confirm any blockage reported by the customer.The separated portion of the catheter body was tested using a long pin gauge, and no dried biological material or any factor that could cause resistance was observed as the pin gauge passed cleanly through both lumens.Based on the customer report and the sample returned, no problem was identified.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI PICC 2L 5FRX55CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24606102
Report Number9680794-2026-00193
Device Sequence Number16036758
Product Code OWL
UDI-Device Identifier10801902215823
UDI-Public(01)10801902215823(11)240630(17)260228(10)33F24E0755(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberPR-35552-HPHNM
Device Lot Number33F24E0755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown